Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 6, NWS Kansas City, MO

March 19, 2018Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 19, 2018, 8:25 PM CDT for Cooper County, Saline County, Missouri. It took effect at Mar 19, 2018, 11:45 PM CDT. It was in force for 64 hr.

The area

The outline as issued.

The facts

Issued
Mar 19, 2018, 8:25 PM CDT (01:25 UTC)
In effect from
Mar 19, 2018, 11:45 PM CDT
Expired
Mar 22, 2018, 3:32 PM CDT
In force
64 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

199 
WGUS43 KEAX 200125
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
825 PM CDT Mon Mar 19 2018



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-210125-
/O.NEW.KEAX.FL.W.0006.180320T0445Z-180322T1448Z/
/BLVM7.1.ER.180320T0445Z.180321T0600Z.180321T1448Z.NO/
825 PM CDT Mon Mar 19 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River near Blue Lick.
* from this evening to Thursday morning.
* At  7:45 PM Monday the stage was 23.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 25.1 feet by early Wednesday morning. The river will fall 
  below flood stage by late Wednesday morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.4   Mon 08 PM   25.1 early Wednesday 
morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
7 follow-up statements
537 
WGUS83 KEAX 201226
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
726 AM CDT Tue Mar 20 2018

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-211226-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-180321T1608Z/
/VLYM7.2.ER.180319T2117Z.180320T0500Z.180320T1608Z.NO/
726 AM CDT Tue Mar 20 2018

The Flood Warning continues for
  The Blackwater River at Valley City.
* until Wednesday morning.
* At  7:00 AM Tuesday the stage was 23.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   23.6   Tue 07 AM   21.3 this afternoon
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
 

$$

MOC053-195-211226-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-180323T0015Z/
/BLVM7.1.ER.180320T0225Z.180321T0000Z.180322T0015Z.NO/
726 AM CDT Tue Mar 20 2018

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Thursday evening.
* At  6:45 AM Tuesday the stage was 25.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.1 feet by this
  evening. The river will fall below flood stage Wednesday evening.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   25.5   Tue 07 AM   26.1 this evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
 

$$
927 
WGUS83 KEAX 202019
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
319 PM CDT Tue Mar 20 2018

...The Flood Warning continues for the following river in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-212019-
/O.CON.KEAX.FL.W.0006.000000T0000Z-180323T0015Z/
/BLVM7.1.ER.180320T0225Z.180321T0000Z.180322T0015Z.NO/
319 PM CDT Tue Mar 20 2018

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Thursday evening.
* At  2:45 PM Tuesday the stage was 25.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.1 feet by this
  evening. The river will fall below flood stage Wednesday evening.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   25.8   Tue 03 PM   26.1 this evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
 
$$
921 
WGUS83 KEAX 210106
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
806 PM CDT Tue Mar 20 2018



...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-220106-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-180322T1545Z/
/BLVM7.1.ER.180320T0225Z.180320T2200Z.180321T1545Z.NO/
806 PM CDT Tue Mar 20 2018

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Thursday morning.
* At  7:45 PM Tuesday the stage was 25.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Wednesday morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   25.8   Tue 08 PM   25.8 early Wednesday 
morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
758 
WGUS83 KEAX 211332
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
832 AM CDT Wed Mar 21 2018

...The Flood Warning continues for the following river in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-221333-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-180323T1452Z/
/BLVM7.1.ER.180320T0225Z.180320T2200Z.180322T1452Z.NO/
832 AM CDT Wed Mar 21 2018

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Friday morning.
* At  7:45 AM Wednesday the stage was 25.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain nearly steady around 25.7 feet
  through this evening. The river will fall below flood stage 
  late Thursday morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   25.7   Wed 08 AM   25.7 this afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

$$
384 
WGUS83 KEAX 212000
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
300 PM CDT Wed Mar 21 2018

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-221959-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-180323T1412Z/
/BLVM7.1.ER.180320T0225Z.180320T2200Z.180322T1412Z.NO/
300 PM CDT Wed Mar 21 2018

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Friday morning.
* At  2:45 PM Wednesday the stage was 25.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Thursday morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   25.5   Wed 03 PM   25.4 this evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
 

$$
988 
WGUS83 KEAX 221356
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
856 AM CDT Thu Mar 22 2018

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-231356-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-180323T2024Z/
/BLVM7.1.ER.180320T0225Z.180320T2200Z.180322T2024Z.NO/
856 AM CDT Thu Mar 22 2018

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Friday afternoon.
* At  8:45 AM Thursday the stage was 24.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   24.6   Thu 09 AM   24.2 this afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
 

$$
891 
WGUS83 KEAX 222032
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
332 PM CDT Thu Mar 22 2018


...The Flood Warning is cancelled for the following river in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-222102-
/O.CAN.KEAX.FL.W.0006.000000T0000Z-180323T2024Z/
/BLVM7.1.ER.180320T0225Z.180320T2200Z.180322T1827Z.NO/
332 PM CDT Thu Mar 22 2018

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At  2:45 PM Thursday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at  1:27 PM Thursday.
* Forecast...The river will continue to fall to 21.3 feet by Friday 
  morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.8   Thu 03 PM   23.0 this evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:31 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 19, 6:31 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
631 PM CDT Mon Mar 19 2018

.Discussion...
Issued at 238 PM CDT MON MAR 19 2018

Rain showers will continue to gradually dissipate this afternoon
as the surface low now over south central MO continues to shift
eastward, and its associated deformation zone weakens. A few
additional light showers and perhaps a few flurries are possible
this evening through the early overnight hours as a trailing upper
wave drops through eastern SD/NE and into far northwest MO, but
the shortwave trough will become embedded in the broader upper-
level flow overnight, weakening any impact from the system as it
moves into more subsident air across MO.

Lingering cloud cover and northerly flow will keep temperatures
below normal on Tuesday, then a warming trend will begin Wednesday
and continue through the rest of the work week. Recent rainfall
should help fuels start to green up and keep soils damp for a few
days, possibly keeping fire danger in check this week even as
temperatures start to rise. The next potential for impactful
weather will come this weekend as another trough pushes lee-side
cyclogenesis out into the Plains. Currently, it appears the low
will take a more northerly track than today's system and the
heaviest precipitation will remain north of the CWA, but will have
to continue to monitor as models have continued to shift the
track over the last several iterations.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 631 PM CDT MON MAR 19 2018

CIGs and VIS are slowly improving early this evening as the storm
system that brought today's rain shifts east. Currently, it looks
like clouds will stick around overnight and through Tuesday, but
they also look to stay just above MVFR thresholds. Otherwise,
expect northeast winds to back a bit overnight to the northwest,
though staying around or under 10 knots.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Laflin
Aviation...Cutter
Hazardous weather outlook, Mar 19, 4:10 AM CDT, 16 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
410 AM CDT Mon Mar 19 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-200915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
410 AM CDT Mon Mar 19 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Isolated thunderstorms will be possible this morning south of
 Interstate 70 however, no severe weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:45 AM CDTRiver Flood WarningEAXCooper27 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.